Atripla 4 wk break in therapy
Jul 29, 2011
I started taking Atripla (my first treatment therapy) about 2 years ago. After 1 year of never missing a dose, I went 4-weeks without then started up again due to insurance issues/change in docs/stupidity. I have not had any comparison tests or follow ups yet, but feel fine. I have not seen my new doctor yet. Do you think a 4 wk break could cause resistance or other damage? I know it was stupid, and would like your opinion- thanks!
Response from Dr. Young
Hello and thanks for posting.
I'm not sure that your situation qualifies as stupid, but certainly part of the unfortunate challenges in the real world of medical care.
While a break in medications might not be ideal, the risk of developing drug resistance (especially since your virus was assumed to be undetectable when you stopped) is very low. Other than the potential for the resumption of that initial efavirenz-induced mental fog, there shouldn't be any other "damage".
What I'd recommend in this situation is to inform your new healthcare provider of the situation; we'd monitor your viral load differently than if you were just continuing Atripla without interruption; typically we'd get a viral load test before resuming medications and at 1 and 3 months- just to be certain that there weren't any problems with resistance.
I hope that's helpful. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Mutual Masturbation Worried I Have HIV
- Cold Feet After Handjob Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Does Monistat Cure Vaginal Thrush?
- How Long After Unprotected Sex Does It Take To Know You May Have A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.